Allergic Reaction to Intravenous Atropine in a Patient with Organophosphate Poisoning
Related Experiment Video
Updated: Jan 27, 2026

Zebrafish Animal Model for the Study of Allergic Reactions in Response to Tick Saliva Biomolecules
Published on: September 16, 2022
Shiva Samsamshariat1, Navid Honarjoo2, Farzad Gheshlaghi1
1Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Isfahan University of Medical Sciences, Isfahan, Iran.
Abstract:
Atropine is a drug of choice for muscarinic effects in organophosphate (OP) poisoning. Allergic reaction to atropine is rare. Here, we report a case of a 17-year-old male who was admitted with clinical manifestations of acute OP poisoning. After intravenous atropine injection, cutaneous signs of hypersensitivity including erythema and urticarial were observed on his body. Atropine injection was stopped, and antihistamines and hydrocortisone were administered. His condition was improved, and he discharged with a good condition after 2 days hospitalization. Adverse allergic reaction to atropine should be in mind when managing OP poisoning cases.
Related Concept Videos
Allergic Reactions
Allergic Drug Reactions
Enhanced Elimination of Poison
Antidotes serve a crucial role in counteracting the effects of poison by inhibiting enzymes responsible for producing harmful drug metabolites. In some cases, these toxic metabolites can be neutralized by endogenous cosubstrates, which are maintained at specific concentrations to prevent interaction with cellular macromolecules and subsequent cell death.
Renal excretion is the...
Prevention of Further Absorption of Poison
Anticholinesterase Agents: Poisoning and Treatment
Irreversible agents form a strong bond with the cholinesterase enzyme, making it inactive. The breakdown of the phosphorylated enzyme is...
Reaction Mechanisms
For instance, the decomposition of ozone appears to follow a mechanism with two steps:

